advice on nexium?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

arygg122
New Member


Date Joined Jul 2010
Total Posts : 2
   Posted 7/22/2010 1:18 PM (GMT -6)   
im 18 and two day ago my doctor perscribed me nexium(40mg) and famotidine(20mg) because i had been belching and burping all through out the day for about 2 months. i used to get pain in my chest which wouldnt go away until i belched. since i started taking the medication ive been a lot better. i did some research and found people who have been on this stuff for 7 yrs or so and have trouble getting off it. is it like that with every case? do people recover from acid reflux? my doctor didnt tell me how long id be taking it for or anything.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 7/22/2010 3:44 PM (GMT -6)   
I was on it for nearly ten years and I came off of it fairly easy. I slowly weaned myself off of it over several weeks.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/22/2010 5:27 PM (GMT -6)   
Hello and welcome,


All of the research I have found says that it is very important to WEAN off PPIs. This is because stopping cold turkey may cause a rebound effect where the stomach starts producing even more acid that it original would have.



I think Joy has advised you well. Good luck and glad you found us.



Kindly,



Kitt

arygg122
New Member


Date Joined Jul 2010
Total Posts : 2
   Posted 7/22/2010 5:53 PM (GMT -6)   
i guess ill try to go off it slowly in a month or so thanks a lot

mick9
New Member


Date Joined Apr 2010
Total Posts : 9
   Posted 7/27/2010 9:47 AM (GMT -6)   
my pharmacist told me when you use PPIs for a very long time, the stomach compensates for all those pumps that one has been "inhibiting" by making new ones and this poses a threat of ulcers if you wean off too quickly.

speden
Regular Member


Date Joined Oct 2009
Total Posts : 175
   Posted 7/27/2010 2:04 PM (GMT -6)   
Your success at getting off the acid reducing drugs will depend on if the original cause of the problem has gone away or not.

For example, if your original problem was due to things like a high fat diet, smoking, stress, being over weight, etc., and you have fixed those things, then you can probably be successful weaning yourself off the medication.

But if the original problem has not been fixed, such as if you have a defective LES valve, large hiatal hernia, etc., then your problems will likely come back when you wean off the medication.

So if you find your symptoms coming back once you have tried to wean off the medication, you should probably see a gastroenterologist to figure out what the root cause of the problem is. The medication just treats the symptoms and doesn't cure the root cause.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, July 20, 2018 12:14 AM (GMT -6)
There are a total of 2,983,486 posts in 327,124 threads.
View Active Threads


Who's Online
This forum has 161915 registered members. Please welcome our newest member, Manystripes.
299 Guest(s), 1 Registered Member(s) are currently online.  Details
doors12